MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD 1ML, 30G X 8MM INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD 1ML, 30G X 8MM INSULIN SYRINGE; PISTON SYRINGE
Model Number 928853
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
Material no.928853, batch no.Unknown.It was reported that during use of the bd¿ 1ml, 30g x 8mm insulin syringe 3 syringes would not draw insulin fully into syringe and would go back into vial.This occurred on 3 separate occasions but the date/time and or patient information is unknown.The following information was provided by the initial reporter: consumer reported, she could not draw her medication with 3 syringes.Stated, the insulin would start to enter the barrel, but then, go back into vial.
 
Event or Problem Description
Material no.928853 batch no.Unknown.It was reported that during use of the bd¿ 1ml, 30g x 8mm insulin syringe 3 syringes would not draw insulin fully into syringe and would go back into vial.This occurred on 3 separate occasions but the date/time and or patient information is unknown.The following information was provided by the initial reporter: consumer reported, she could not draw her medication with 3 syringes.Stated, the insulin would start to enter the barrel, but then, go back into vial.
 
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned as of (b)(6) 2019 therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Unable to perform a dhr review due to an unknown lot number.As no samples and/or photo(s) were received the investigation concluded: -unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Based on the above, no additional investigation and no capa is required at this time.
 
Additional Manufacturer Narrative
The following information has been updated due to additional information: d.4.Medical device lot #: 8351686.D.4.Medical device expiration date: n/a.H.4.Device manufacture date: 2/22/2019.H.6.Investigation: customer returned three (3) 30gx8mm, 1ml insulin syringes from an open polybag from lot 8351686.Consumer reported she could not draw her medication with 3 syringes.All three returned syringes were examined, then tested for flow: all three syringes were able to draw and expel properly.No evidence of manufacturing defect was observed on the returned syringes.Since no manufacturing defects were observed the alleged issue could not be confirmed.A review of the device history record was completed for batch# 8351686.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Root cause cannot be determined at this time as the issue is unconfirmed.
 
Event or Problem Description
Material no.928853, batch no.8351686.It was reported that during use of the bd¿ 1ml, 30g x 8mm insulin syringe 3 syringes would not draw insulin fully into syringe and would go back into vial.This occurred on 3 separate occasions but the date/time and or patient information is unknown.The following information was provided by the initial reporter: consumer reported, she could not draw her medication with 3 syringes.Stated, the insulin would start to enter the barrel, but then, go back into vial.

Brand Name
BD 1ML, 30G X 8MM INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9363486
Report Number1920898-2019-01325
Device Sequence Number16991616
Product Code FMF
UDI-Device Identifier00311917025292
UDI-Public00311917025292
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number928853
Device Catalogue Number928853
Device Lot Number8351686
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer11/08/2019
11/08/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/05/2019
04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;